Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


switching medication
Jun 11, 2007

I have been on combivir & kaletra for 2 years & undetectable VL. This was after I got resistance to efavirez, sustiva + regimen in six months. I have 440 CD4 but have noticed fat loss. I asked GP to switch medication because of this and they suggested Kivexa or truvada with Kaletra. I would prefer Truvada. however, GP stopped switch after I had blip though subsequent two tests have confirmed that I am still undetectable. Any suggestions on alternative switch from current regimen? Ted

Response from Dr. Wohl

I agree with the switch from Combivir to either Truvada or Kivexa (Epzicom). The Kaletra can stay.

It seems like the blip was just that and the switch you describe should not be a problem. Recognize that if you are caucasian that there is a greater risk of an abacavir hypersensitivity reaction with Kivexa. Some clinicians are looking to see if their patients are at increased risk for this reaction by checking special genes that have been linked to this side effect.

DW



Previous
to start or not?
Next
Starting meds with a lower CD4 count

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement